MAUDE Adverse Event Report: ZOLL MANUFACTURING CORPORATION HOSPITAL WEARABLE DEFIBRILLATOR (HWD); WEARABLE CARDIOVERTER DEFIBRILLATOR

ZOLL MANUFACTURING CORPORATION HOSPITAL WEARABLE DEFIBRILLATOR (HWD); WEARABLE CARDIOVERTER DEFIBRILLATOR
Model Number HWD 1000
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 05/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The monitor sn (b)(4) and electrode cable sn (b)(4) were returned and found to be fully functional.There is no indication of a device malfunction causing or contributing to the inappropriate treatment.Inappropriate defibrillations are an anticipated risk associated with the use of the hospital wearable defibrillator.Patients are instructed through alarms, voice messages, ifu, and training to press the response buttons to prevent an inappropriate defibrillation.The current commercial inappropriate defibrillation rate is consistent with the observed rate during the pivotal clinical trial (b)(4) (0.69% per patient-month with 90% confidence).A summary of the safety and effectiveness data (ssed), including the inappropriate defibrillation safety objective supporting fda's approval of the hwd, can be found at http://www.Accessdata.Fda.Gov/cdrh_docs/pdf/p010030b.Pdf.The hwd detection algorithm complies with iec 60601-2-4 performance requirements for sensitivity and specificity.
 
Event or Problem Description
The patient was inappropriately treated 1 time by the hospital wearable defibrillator (hwd).The patient's neurological status at the time of the event is unknown.Motion artifact contributed to the false detection.The response buttons were pressed after the treatment was delivered.The response buttons functioned appropriately.No injury was reported from the treatment.The patient was in the hospital at the time of the event.No deficiencies were alleged against the device.

Brand Name
HOSPITAL WEARABLE DEFIBRILLATOR (HWD)
Common Device Name
WEARABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ZOLL MANUFACTURING CORPORATION
121 gamma drive
pittsburgh PA 15238 3495
MDR Report Key11986319
Report Number3008642652-2021-05001
Device Sequence Number19627858
Product Code MVK
UDI-Device Identifier00855778005159
UDI-Public00855778005159
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P010030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberHWD 1000
Device Catalogue Number10A0995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;